A case of capecitabine-induced dermatomyositis
Dermatomyositis (DM) is an idiopathic, inflammatory connective tissue disorder characterized by symmetrical proximal myopathy and characteristic skin involvement.

The pathogenesis of DM is widely debated; however, it is postulated to be an end result of immune-mediated cascade, triggered by multiple environmental factors in a genetically predisposed individual. In addition to underlying malignancies, many drugs have been reported to be associated with DM.

Published in the Indian Journal of Pharmacology, the authors describe a patient of metastatic carcinoma breast, who developed DM after capecitabine intake. The patient had accidental re-challenge with capecitabine resulting in the reappearance of the cutaneous and musculoskeletal system, thereby confirming the diagnosis of drug-induced DM in the setting of underlying malignancy.

Capecitabine is a chemotherapeutic agent, approved by the USFDA for the management of colonic, metastatic colonic, and metastatic breast carcinoma. It is converted into 5-fluorouracil after oral intake.

Know more here: https://pxmd.co/jdBQP
1 share
Like
Comment
Share